Alert archive / Michigan / Small Craft Advisories in 2024

Small Craft Advisory 67, NWS Gaylord, MI

September 5, 2024

NWS Gaylord, MI issued this small craft advisory at Sep 5, 2024, 9:38 PM EDT. It took effect at Sep 6, 2024, 4:07 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2024, 9:38 PM EDT (01:38 UTC)
In effect from
Sep 6, 2024, 4:07 AM EDT
Expired
Sep 7, 2024, 9:51 PM EDT
In force
42 hr
Issued by
NWS Gaylord, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 7:13 PM EDT, 2 hours 25 minutes earlier. Its key messages:

  • Showers through early tonight.
  • Sharply cooler Friday and Saturday. Chances of showers/drizzle at times through Saturday night.
  • Pleasantly warm next week.
Area forecast discussion, Sep 5, 7:13 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
713 PM EDT Thu Sep 5 2024

.KEY MESSAGES...

- Showers through early tonight.

- Sharply cooler Friday and Saturday. Chances of showers/drizzle
  at times through Saturday night.

- Pleasantly warm next week.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 254 PM EDT Thu Sep 5 2024

A surface cold front will move across the region this evening
into early tonight. Numerous showers are expected with this
front with rainfall amounts generally between a quarter and a
third of an inch. Can't rule out an embedded rumble of thunder
but instability is lacking by the time this system reaches the
forecast area so will not include in the forecast. An
unseasonably deep/cold trough then digs into the region bringing
lake enhanced showers, brisk and noticeably cooler conditions
Friday into Saturday. Temperatures then return to above normal
levels next week.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 254 PM EDT Thu Sep 5 2024

Pattern Synopsis and Forecast:

Midlevel flow over the Great Lakes region remains somewhat zonal,
continuing one more day of dry and quiet weather before upstream
troughing returns a cooler and more active pattern. Aformentioned
troughing currently has its axis centered over Saskatchewan
progressing towards Hudson Bay. Conditions will remain cool and wet
through the weekend as downstream ridging over the Labrador Sea
slowly breaks down. A second ridge currently over the Pacific
Northwest eventually makes its way to the Great Lakes region by
early next week, returning surface high pressure and temperatures
around climatological average.

Primary Forecast Concerns/Key Messages:

-Cold air settles in this weekend. Lake enhanced showers continue to
linger this Saturday: Well advertised troughing will be the main
focus for the long term period as cold air settles into the Great
Lakes Region this weekend. Behind the frontal passage, cold
northerly flow over bodies of water that remain in the upper 50s to
low 60s will allow for lake enhanced rainfall to persist this
Saturday. QPF will remain pretty low as most areas will see little
to no measurable precipitation, but locations typically affected by
northerly flow lake effect can expect an additional tenth or less of
liquid. Otherwise Saturday will remain pretty unpleasant with cold
drizzle and daytime highs in the low 50s. Conditions will begin to
dry Sunday as delta T's between the lakes and atmospheric
temperatures decrease and midlevel ridging begins to build. Surface
high pressure will return quiet and pleasant weather for the
remainder of the forecast period keeping temperatures around
climatological average as we head into mid September.

 Fire Weather:

...Shower chance return tonight and linger through the
weekend...

.DISCUSSION...A cold front will return showers with a few embedded
thunderstorms later this afternoon and tonight. Cold air will settle
into the Great Lakes region and allow lake enhanced drizzle/showers
to persist this Friday and Saturday with highs in the 50s for most
locations. Most measurable rainfall is expected tonight with most
areas expecting around a quarter inch while little to no measurable
precipitation is expected Friday or Saturday Rain free chances begin
to build this Sunday as surface high pressure returns next week.
RH's are expected to remain well above critical thresholds for the
next several days.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 713 PM EDT Thu Sep 5 2024

Significantly cooler air along with ample low level moisture
will slide into Northern Michigan tonight thru Friday night in
the wake of a potent cold front. Plenty of low clouds...low
VFR/MVFR cigs and scattered showers can be expected for the
next 24 hours as this cool/moist airmass arrives. Surface winds
will shift to the N/NW at around 10 kts tonight into Friday
morning...strengthening to 15 to 25 kts Friday afternoon and
night.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

SHORT TERM...AJS
LONG TERM...SJC
AVIATION...MLR
Hazardous weather outlook, Sep 5, 3:10 PM EDT, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
310 PM EDT Thu Sep 5 2024

MIZ016>018-020>036-041-042-086>088-095>099-061915-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
310 PM EDT Thu Sep 5 2024

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms are possible late this afternoon and
evening. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-061915-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
310 PM EDT Thu Sep 5 2024

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

A few thunderstorms are possible late this afternoon and evening.
Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:40 PM EDTBeach Hazards StatementAPXAlcona, Alpena, Benzie, Charlevoix, Leelanau, Manistee and 1 more48 hr

Nearby

Small Craft Advisories in Michigan, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.